An efficient algorithm for solving higher-order fractional Sturm-Liouville eigenvalue problems

Research output: Contribution to journalArticlepeer-review

31 Citations (Scopus)

Abstract

In this paper, we present a simple and efficient computational algorithm for solving eigenvalue problems of high fractional-order differential equations with variable coefficients. The method of solution is based on utilizing the series solution to convert the governing fractional differential equation into a linear system of algebraic equations. Then, the eigenvalues can be calculated by finding the roots of the corresponding characteristic polynomial. Notice that this class of eigenvalue problems is very promising to the solution of linear fractional partial differential equations (FPDE). The numerical results demonstrate reliability and efficiency of the proposed algorithm. Based on our simulations some theoretical conjectures are reported.

Original languageEnglish
Pages (from-to)550-558
Number of pages9
JournalJournal of Computational Physics
Volume272
DOIs
Publication statusPublished - Sep 1 2014

Keywords

  • Caputo derivative
  • Eigenvalues
  • Fractional Sturm-Liouville problems
  • Series solution

ASJC Scopus subject areas

  • Numerical Analysis
  • Modelling and Simulation
  • Physics and Astronomy (miscellaneous)
  • Physics and Astronomy(all)
  • Computer Science Applications
  • Computational Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'An efficient algorithm for solving higher-order fractional Sturm-Liouville eigenvalue problems'. Together they form a unique fingerprint.

Cite this